Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 29, 2021Daviess County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 29, 2021, 7:24 PM CDT for Daviess County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 7:24 PM CDT (00:24 UTC)
Expired
Jul 29, 2021, 8:15 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO

County Daviess County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS83 KEAX 300024
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jul 29 2021
 
MOZ005-014-015-023-024-300115-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Harrison MO-
724 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...WESTERN
LINN...SOUTHERN GRUNDY...SOUTHEASTERN HARRISON AND NORTHERN
LIVINGSTON COUNTIES UNTIL 815 PM CDT...

At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethany to near Gilman City to Trenton to
9 miles southwest of Galt to 6 miles northwest of Linneus. Movement
was south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Chillicothe, Trenton, Brookfield, Jamesport, Meadville, Gilman City,
Laclede, Linneus, Wheeling, Chula, Laredo, Coffey, Jameson, Brimson
and Spring Hill.

This includes Interstate 35 in Missouri between mile markers 82 and
90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3998 9403 3987 9376 3982 9355 3977 9336
      3974 9304 3995 9319 4007 9348 4014 9365
      4021 9384 4025 9409
TIME...MOT...LOC 0024Z 342DEG 9KT 4021 9401 4014 9381 4007 9363 4000
9346 3993 9328

$$

Kurtz

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:39 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 29, 4:39 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
439 PM CDT Thu Jul 29 2021

.Discussion...
Issued at 438 PM CDT THU JUL 29 2021

Key Messages:

- Ongoing afternoon heat index values between 105 and 110 will
persist through several more hours before cooling this evening.

- Heat index readings near 105 will occur south/west of a cold front
Friday afternoon.

- Multiple days of heat this week will lead to a dangerous
cumulative effect of potential heat-related illness on Friday
afternoon. Therefore, an excessive heat warning has been issued.

Main focus this afternoon and evening will be ongoing dangerous heat
indicies, followed by a chance for scattered thunderstorms along a
sagging southward cold front. Best window for thunderstorms is
expected between 5pm and midnight. Deep layer flow is seasonably
weak, with moderate instability of 2000-3000 J/kg. A short window of
2-4 hours of robust convection is possible, where storms may become
briefly strong to severe, with gusty winds and locally heavy
rainfall the primary threat.

Thereafter, scattered non-severe convection will be possible along
and post-frontal overnight into Friday. Heat concerns will remain
Friday afternoon in areas south of the cold front, and with multiple
days of heat this week, will lead to a dangerous cumulative effect
of potential heat-related illness. Therefore, an excessive heat
warning has been issued. By Friday evening, an MCS is expected to
develop upstream over eastern Nebraska, and drop southeastward into
portions of northern Missouri overnight. The complex will likely be
in a weakening phase upon its arrival to the CWA, although a few
areas of strong wind gusts will remain possible. Otherwise,
widespread precipitation is expected Saturday morning across the
northeast 2/3rds of the CWA. Temperatures will cool this weekend
into much of next week.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU JUL 29 2021

VFR conditions through the period. Scattered thunderstorms are
expected to remain to the north of terminal space during the
forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 9 PM CDT Friday for KSZ025-057-060-
     102>105.

MO...Heat Advisory until 9 PM CDT this evening for MOZ001>008-011>017-
     021>025-030>033-038>040-046.

     Excessive Heat Warning until 9 PM CDT Friday for MOZ020-028-029-
     037-043>045-053-054.

&&

Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Jul 29, 5:07 AM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
507 AM CDT Thu Jul 29 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
507 AM CDT Thu Jul 29 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat and humidity will create heat index values of 105 to 110 F
 this afternoon.

 Strong to severe thunderstorms are possible late this afternoon and
 through the evening north of Interstate 70. Strong winds and hail
 will be the primary threat with any storm that develops.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 On Friday, hot and humid conditions are expected south of a line
 from the KC metro to Sedalia Missouri. Heat index values south and
 west of this line could approach 105 F. A Heat Advisory is in effect
 for this area.

 Showers and thunderstorms will be possible along and behind the
 front late Friday. A few of these storms could become strong to
 marginally severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 29, 5:26 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
526 PM CDT Thu Jul 29 2021

MOZ006-015-016-292315-
Grundy MO-Mercer MO-Sullivan MO-
526 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 615 PM
CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spickard, or 14 miles north of Trenton, moving southeast at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Spickard, Galt, Humphreys, Tindall, Harris, Osgood, Modena and Mill
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4029 9371 4039 9363 4032 9325 4013 9331
      4005 9353
TIME...MOT...LOC 2225Z 322DEG 9KT 4028 9352

Kurtz
Special weather statement, Jul 29, 6:08 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
608 PM CDT Thu Jul 29 2021

MOZ006-015-016-300000-
Grundy MO-Mercer MO-Sullivan MO-
608 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRUNDY...SOUTHERN MERCER
AND CENTRAL SULLIVAN COUNTIES UNTIL 700 PM CDT...

At 607 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spickard to 8 miles north of Galt to 7
miles northwest of Milan. Movement was east at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Milan, Spickard, Galt, Humphreys, Tindall, Harris, Osgood and Reger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4019 9286 4018 9285 4011 9311 4012 9361
      4024 9376 4028 9376 4030 9347 4034 9312
TIME...MOT...LOC 2307Z 285DEG 12KT 4026 9365 4025 9340 4026 9324

Kurtz
Special weather statement, Jul 29, 6:42 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
642 PM CDT Thu Jul 29 2021

MOZ016-017-024-300030-
Adair MO-Linn MO-Sullivan MO-
642 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHEASTERN
LINN AND EASTERN SULLIVAN COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milan, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Milan, Green City and Winigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4014 9270 4003 9281 4004 9285 4000 9285
      3996 9302 4027 9317 4032 9305
TIME...MOT...LOC 2341Z 323DEG 12KT 4021 9305

Kurtz
Special weather statement, Jul 29, 7:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jul 29 2021

MOZ005-014-015-023-024-300115-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Harrison MO-
724 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...WESTERN
LINN...SOUTHERN GRUNDY...SOUTHEASTERN HARRISON AND NORTHERN
LIVINGSTON COUNTIES UNTIL 815 PM CDT...

At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethany to near Gilman City to Trenton to
9 miles southwest of Galt to 6 miles northwest of Linneus. Movement
was south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Chillicothe, Trenton, Brookfield, Jamesport, Meadville, Gilman City,
Laclede, Linneus, Wheeling, Chula, Laredo, Coffey, Jameson, Brimson
and Spring Hill.

This includes Interstate 35 in Missouri between mile markers 82 and
90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3998 9403 3987 9376 3982 9355 3977 9336
      3974 9304 3995 9319 4007 9348 4014 9365
      4021 9384 4025 9409
TIME...MOT...LOC 0024Z 342DEG 9KT 4021 9401 4014 9381 4007 9363 4000
9346 3993 9328

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:04 PM CDTSpecial Weather StatementEAXDeKalb41 min
Jul 29, 8:09 PM CDTSpecial Weather StatementEAXChariton, Daviess, Linn, Livingston, Macon, Randolph51 min
Jul 29, 8:55 PM CDTSpecial Weather StatementEAXCaldwell, Daviess50 min
Jul 30, 3:24 PM CDTExcessive Heat WarningEAXBates25 hr
Jul 30, 6:25 PM CDTSpecial Weather StatementEAXPettis35 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.